Metformin

guarisco66
By guarisco66 Latest Reply 2013-12-28 11:12:57 -0600
Started 2013-12-05 04:11:05 -0600

I am type 2, diagnosed 5 years ago. Just started taking Metformin, and it is making me so sick! I also take a Statin for cholesterol. I have been on it for about 6 weeks. Is it common to get sick? And for how long? I am older, so…grrrr!


16 replies

cellersteeenj@aol.com
cellersteeenj@aol.com 2013-12-09 10:02:07 -0600 Report

I have been on Metformin since 1990 and just found out that it gives me diarrhea I thought it was greens, salad or most vegetables. It good to know. I refuse to take Statins but because my Cholesterol is always high my doc. Is always trying to give it to me. I try to eat right but I need help PLEASE some ideas.

guarisco66
guarisco66 2013-12-09 11:46:02 -0600 Report

Why do you refusse to take statins? I take them because I have to. I really do hate them. I live with an upset stomach! Between statin and Metformin, I am miserable. If someone has a better plan, I am open to it! :)

Copperchef
Copperchef 2013-12-07 12:41:31 -0600 Report

Don't like Statins, Makes my back and sciatic nerve ache. Metformin took about a week to get used to also. Finally went to my endocrinologist, took me off statins for now, I am using diet and he put me on a short period regimen of small metformin doses three times a day till I built a tolerance to the drug then we increased it till I got to my full dose of 2,000 mg a day, 1,000 mg tablet twice a day. No more worries and it works.

guarisco66
guarisco66 2013-12-07 13:51:02 -0600 Report

Thanks. I have an appt. next week. I, too, hate statins! The older I get the less "iron" my stomach gets. Intolerant to this and that. Now meds? Ick!

tinker and fluffy
tinker and fluffy 2013-12-06 03:07:09 -0600 Report

hi i was on metformin gave me bad diahorea they took me off it as i was haveing to take too much time off from work get your gp to change your meds as there are other meds you can have x

hayley13
hayley13 2013-12-28 11:12:57 -0600 Report

i had that problem to but my metformin weren't being digested along with some foods not being digested i had some medical tests done and they found out that i had a none working bile duct which also can cause diahorrea im now on oral metaformin in powder sachets which are better as i mix it with water or diet lemonade so that i can digest it this problem causes me to have malabsorption of my food and vitamins so suffer with bad eczma hope this helps u u should see your dr if u got diahorrea with the tab they used to prescribe lopermide for the diahorrea when i got it with the tabs xx

pamdora
pamdora 2013-12-05 14:38:35 -0600 Report

It happen to me too I just started taking it a couple of months ago and now I eat half my meal and take the medicine it really helps !

Just Joyce
Just Joyce 2013-12-05 11:15:12 -0600 Report

That happened to me until my girlfriend who has been on it for years told me to eat half my meal, take the metformin and then eat the rest of the meal. It stopped upsetting my stomach. I never take it on an empty stomach.

guarisco66
guarisco66 2013-12-05 13:22:23 -0600 Report

Thanks, Joyce. Good to know I am not the only one. This diabetes "thing" can be challenge! I will try your suggestion.

Just Joyce
Just Joyce 2013-12-06 12:14:35 -0600 Report

Diabetes is only a challenge if you make it one. I choose to not make it a challenge and have no problems.

Gabby
GabbyPA 2013-12-05 05:54:47 -0600 Report

Metformin can often give you tummy troubles when you first start taking it. It can take about a week or two to get used to it, so if you can tough it out until then, keep working with it. If it continues much after that I would talk to the doctor and let them know.

As for statins, they make every part of my body hurt. I don't take those any more. My doctor is not happy with me about it, but my cholesterol is doing good and my HDL is on the rise with the help of almonds, so that is how it works with me.

guarisco66
guarisco66 2013-12-05 13:26:43 -0600 Report

Thanks, Gabby. I have lways had a "girlie" stomach, which only means guys could eat roadkill, but me, not so much! Maybe if I space the 2 out. That Statin is wicked on digetion!

Gabby
GabbyPA 2013-12-05 21:13:23 -0600 Report

I don't know how it would interact with your meds, but drinking some warm water with fresh ginger root cut up in it can help with tummy issues. Maybe check with the pharmacist to see if you can do that and see if it helps at all.

Next Discussion: Bad cold and diabetes.... »